MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201774
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a prosthesis implant, the biosure ha screw broke while implanted.All fragments were removed.A back-up screw was available and used in the same bone hole in order to finish the procedure.Neither significant delay nor patient injuries were stated.As for surgical preparation, the patient had an average bone quality.An autogenous graft was used.Both tunnel size and tibial driller had 7 mm.All preparation instruments were s&n products.
 
Additional Manufacturer Narrative
One (b)(4) biosure 7x30mm ha screw returned.The complaint stated: ¿the biosure ha screw broke while implanted.¿ dimensional inspection verified this as a 7mm product.The screw displays fractures, cracks and sharp edges.Two portions were returned.The symptoms are consistent with entanglement with another instrument or device.It is also consistent with excess torque applied as when unexpected bone density is encountered.Prep details were relayed but it was not specified which type of prep instruments were used although it was confirmed that they created a 7mm tunnel.Size is adequate for normal bone condition.

Brand Name
BIOSURE HA 7MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8217245
Report Number1219602-2019-00029
Device Sequence Number19230650
Product Code HWC
UDI-Device Identifier03596010611703
UDI-Public03596010611703
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Catalogue Number72201774
Device Lot Number50669761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR